Alert archive / Louisiana / Flash Flood Watches in 2012

Flash Flood Watch 5, NWS New Orleans, LA

April 16, 20124 parishes in Louisiana

NWS New Orleans, LA issued this flash flood watch at Apr 16, 2012, 9:06 PM CDT for 4 parishes in Louisiana. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 16, 2012, 9:06 PM CDT (02:06 UTC)
Expired
Apr 17, 2012, 4:06 PM CDT
In force
19 hr
Issued by
NWS New Orleans, LA
Flood severity
None

Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2012-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2012-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WGUS64 KLIX 170206
FFALIX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
906 PM CDT MON APR 16 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM CDT TUESDAY MORNING ACROSS
SOUTHEAST LOUISIANA...

.SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH VERY HEAVY
RAINFALL WILL CONTINUE TO MOVE ACROSS SOUTHEAST
LOUISIANA...ADVERSELY AFFECTING AREAS SOUTH AND WEST OF LAKE
PONTCHARTRAIN OVERNIGHT. QUITE A FEW AREAS IN THE WATCH HAVE RECEIVED
1 TO 3 INCHES OF RAINFALL. ADDITIONAL RAINFALL MAY PRODUCE FLOODING
OVERNIGHT.

LAZ056>070-171015-
/O.NEW.KLIX.FF.A.0005.120417T0206Z-120417T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
906 PM CDT MON APR 16 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST LOUISIANA... 
  INCLUDING THE FOLLOWING AREAS...ASSUMPTION...LOWER JEFFERSON...
  LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...
  LOWER TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. 
  JOHN THE BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER 
  PLAQUEMINES...UPPER ST. BERNARD AND UPPER TERREBONNE. 

* UNTIL 7 AM CDT TUESDAY

* SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH VERY HEAVY
  RAINFALL WILL CONTINUE TO MOVE ACROSS SOUTHEAST
  LOUISIANA...ADVERSELY AFFECTING AREAS SOUTH AND WEST OF LAKE
  PONTCHARTRAIN OVERNIGHT. QUITE A FEW AREAS HAVE RECEIVED 1 TO 3
  INCHES. 

* ADDITIONAL RAINFALL MAY PRODUCE FLOODING OVERNIGHT. REPEAT AREAS
  OF VERY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF
  STREETS...CANALS...AND LOW LYING...POORLY DRAINED AREAS AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
244 
WGUS64 KLIX 170220
FFALIX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
920 PM CDT MON APR 16 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM CDT TUESDAY MORNING
ACROSS SOUTHEAST LOUISIANA...

.SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH VERY HEAVY
RAINFALL WILL CONTINUE TO MOVE ACROSS SOUTHEAST LOUISIANA...
ADVERSELY AFFECTING AREAS SOUTH AND WEST OF LAKE PONTCHARTRAIN
OVERNIGHT. QUITE A FEW AREAS IN THE WATCH HAVE RECEIVED 1 TO
3 INCHES OF RAINFALL. ADDITIONAL RAINFALL MAY PRODUCE FLOODING
OVERNIGHT.

LAZ056>070-171030-
/O.CON.KLIX.FF.A.0005.000000T0000Z-120417T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
920 PM CDT MON APR 16 2012

...FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM CDT TUESDAY MORNING...

THE FLASH FLOOD WATCH IS IN EFFECT FOR

* A PORTION OF SOUTHEAST LOUISIANA...INCLUDING THE FOLLOWING 
  AREAS...ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE...LOWER 
  PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE...ORLEANS...
   ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST...UPPER 
  JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. 
  BERNARD AND UPPER TERREBONNE. 

* UNTIL 7 AM CDT TUESDAY MORNING

* SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH VERY 
  HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS SOUTHEAST 
  LOUISIANA...ADVERSELY AFFECTING AREAS SOUTH AND WEST OF LAKE 
  PONTCHARTRAIN OVERNIGHT. QUITE A FEW AREAS HAVE RECEIVED 1 TO 
  3 INCHES. 

* ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 TO 3 INCHES ARE EXPECTED
  WITH HIGHER ISOLATED AMOUNTS POSSIBLE OVERNIGHT. REPEAT AREAS OF
  VERY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF
  STREETS...CANALS...AND LOW LYING...POORLY DRAINED AREAS AND
  PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
247 
WGUS64 KLIX 170851
FFALIX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 AM CDT TUE APR 17 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH 7 PM CDT THIS EVENING
ACROSS SOUTHEAST LOUISIANA...

.A BAND OF MODERATE RAINFALL WITH EMBEDDED THUNDERSTORMS CURRENTLY
OVER THE ATCHAFALAYA BASIN WILL MOVE SLOWLY ACROSS PORTIONS OF
SOUTHEAST LOUISIANA...INCLUDING THE HOUMA AND NEW ORLEANS METRO
AREAS TODAY. THE EMBEDDED THUNDERSTORMS WILL PRODUCE VERY HEAVY
RAINFALL... ADVERSELY AFFECTING AREAS SOUTH AND WEST OF LAKE
PONTCHARTRAIN TODAY. QUITE A FEW AREAS IN THE WATCH HAVE RECEIVED
1 TO 3 INCHES OF RAINFALL IN THE PAST DAY. ADDITIONAL RAINFALL MAY
PRODUCE FLOODING TODAY.

LAZ056>070-171700-
/O.EXT.KLIX.FF.A.0005.000000T0000Z-120418T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
351 AM CDT TUE APR 17 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST LOUISIANA...INCLUDING THE FOLLOWING 
  AREAS...ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE... 
  LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE... 
  ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST... 
  UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER 
  ST. BERNARD AND UPPER TERREBONNE. 

* THROUGH THIS EVENING

* A BAND OF MODERATE RAINFALL WITH EMBEDDED THUNDERSTORMS WITH
  VERY HEAVY RAINFALL CURRENTLY OVER THE ATCHAFALAYA BASIN WILL
  SLOWLY MOVE ACROSS SOUTHEAST LOUISIANA...ADVERSELY AFFECTING
  AREAS SOUTH AND WEST OF LAKE PONTCHARTRAIN TODAY.

* ADDITIONAL RAINFALL AMOUNTS BETWEEN 2 TO 4 INCHES ARE EXPECTED
  WITH HIGHER ISOLATED AMOUNTS POSSIBLE. REPEAT AREAS OF VERY
  HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF
  STREETS...CANALS...AND LOW LYING...POORLY DRAINED AREAS AND
  PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

32
658 
WGUS64 KLIX 171558
FFALIX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1058 AM CDT TUE APR 17 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 7 PM CDT THIS
EVENING ACROSS SOUTHEAST LOUISIANA...

.A STATIONARY FRONT ACROSS SOUTHEAST LOUISIANA WILL BECOME A FOCUS
FOR THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL THIS
AFTERNOON. THE PRIMARY THREAT OF FLASH FLOODING IS ACROSS THE 
PARISHES SOUTH AND WEST OF THE TIDAL LAKES...THOUGH HEAVY RAIN
MAY ALSO AFFECT THE MISSISSIPPI COUNTIES AND THE NORTH SHORE
PARISHES. 

LAZ056>070-180000-
/O.CON.KLIX.FF.A.0005.000000T0000Z-120418T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
1058 AM CDT TUE APR 17 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST LOUISIANA...INCLUDING THE FOLLOWING 
  AREAS...ASSUMPTION...LOWER JEFFERSON...LOWER LAFOURCHE... 
  LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER TERREBONNE... 
  ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN THE BAPTIST... 
  UPPER JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER 
  ST. BERNARD AND UPPER TERREBONNE. 

* UNTIL 7 PM CDT THIS EVENING

* REDEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF
  PRODUCING HEAVY RAINFALL AND POTENTIAL FLOODING. 

* ADDITIONAL RAINFALL AMOUNTS BETWEEN 2 TO 4 INCHES ARE EXPECTED
  WITH HIGHER AMOUNTS TO SIX AND ONE-HALF INCHES POSSIBLE. REPEAT
  AREAS OF VERY HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF
  STREETS... CANALS...AND LOW LYING...POORLY DRAINED AREAS AND
  PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

24/RR
403 
WGUS64 KLIX 172106
FFALIX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW ORLEANS LA
406 PM CDT TUE APR 17 2012

...FLASH FLOOD WATCH IS CANCELLED...

.CONVECTIVE DEVELOPMENT ACROSS THE SOUTH SHORE AREA OF LAKE
PONTCHARTRAIN HAS BEEN MUCH WIDESPREAD THAN EARLIER ANTICIPATED.


LAZ056>070-172215-
/O.CAN.KLIX.FF.A.0005.000000T0000Z-120418T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
406 PM CDT TUE APR 17 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE SOUTH SHORE AREA OF LAKE
PONTCHARTRAIN IN SOUTHEAST LOUISIANA HAS BEEN CANCELLED. WHILE A
FEW STORMS WILL BE CAPABLE OF PRODUCING HIGH RAINFALL RATES...THE
THREAT IS ISOLATED ENOUGH THAT ANY LOCALIZED FLOODING CONCERNS
WILL BE ADDRESSED WITH FLOOD ADVISORIES OR FLASH FLOOD
WARNINGS. PLEASE CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR
FAVORITE LOCAL MEDIA OUTLET FOR SHORT TERM UPDATES.

$$

95/DM

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood watch went out at Apr 16, 8:33 PM CDT, 33 minutes earlier.

Area forecast discussion, Apr 16, 8:33 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
833 PM CDT MON APR 16 2012

.SOUNDING DISCUSSION...
DELAYED THE RELEASE A FEW MINUTES THIS EVENING TO LET LOCAL
THUNDERSTORMS MOVE TO THE NORTH. OVERCAST SKIES WITH LIGHT RAIN
WAS OBSERVED AT RELEASE. THE PW VALUE WAS INDICATED AT 1.44
INCHES. THE SOUNDING HAS STABILIZED SINCE THIS MORNINGS FLIGHT AS
THE LIFTED INDEX IS INDICATED AT -1.4...SHOWING MARGINAL
INSTABILITY. THE SOUNDING WAS NEARLY SATURATED JUST OFF THE
SURFACE AND AGAIN JUST ABOVE 11K FEET. STORM MOTION IS TO THE
NORTH AT 5KTS. MEAN LOW LEVEL WINDS THROUGH 5K FEET ARE FROM THE
EAST AT 10KTS. FROM 5K TO 10K FEET THE WINDS BACK AND ARE FROM THE
NORTHEAST AT 6KTS. ABOVE 10K FEET THE WINDS SHIFT AND ARE FROM THE
SOUTH AT 15 TO 25KTS THROUGH NEARLY 20K FEET. ABOVE 20K FEET THE
WINDS VEER AND ARE FROM THE SOUTHWEST.

&&

.PREV DISCUSSION... /ISSUED 317 PM CDT MON APR 16 2012/

SYNOPSIS...
SURFACE LOW CENTERED NORTH OF MICHIGAN WITH A COLD FRONT
EXTENDING SOUTHWARD THROUGH CENTRAL TN THEN SOUTHWEST THROUGH
CENTRAL MS AND CENTRAL LA. TEMPERATURE GRADIENT ACROSS THE FRONT
IS ROUGHLY 20 DEGREES WITH TEMPS IN SOUTHEAST LA STILL IN THE LOW
TO MID 80S...EXCEPT IN RAIN COOLED AREAS...AND TEMPS BEHIND THE
FRONT RUNNING IN THE LOW TO MID 60S.

SCATTERED SHOWERS AND THUNDERSTORMS IMPACTING SOUTHEAST LA WITH
OCCASIONAL LIGHTNING APPARENT. STRONGEST WIND GUSTS OBSERVED TODAY
HAVE GENERALLY BEEN IN THE 20 TO 30 MPH RANGE. HEAVIEST RADAR
ESTIMATED RAINFALL RATES HAVE BEEN IN THE 1 TO 2 INCH PER HOUR
RANGE.

SHORT TERM...
BIGGEST CONCERN IN THE SHORT TERM CONTINUES TO BE THREAT OF
LOCALLY HEAVY RAINFALL. AS MENTIONED ABOVE...RAINFALL RATES OF 1
TO 2 INCHES PER HOUR ARE OCCURRING WITH THE HEAVIER STORMS. AS
THE COLD FRONT CONTINUES TO SLOW DOWN/STALL...ISOLATED AREAS MAY
GET INTO A TRAINING PATTERN WHICH COULD RESULT IN SEVERAL ROUNDS
OF HEAVY RAIN IMPACTING THE SAME LOCATIONS. THIS COULD LEAD TO
SOME LOCALIZED FLOODING CONCERNS. THREAT AT ANY GIVEN LOCATION
REMAINS LOW...HOWEVER...SO NO WATCHES WILL BE ISSUED AT THIS TIME.
FORECASTERS WILL CONTINUE TO MONITOR THE THREAT THROUGH THE NEXT
36 HOURS.

CONCERNING SEVERE WEATHER...THE AIR MASS IS MUCH MORE SUITED TO
THE HEAVY RAINFALL THREAT. WHILE AN ISOLATED SEVERE STORM OR TWO
CANNOT BE ENTIRELY RULED OUT...THE THREAT FOR SEVERE WEATHER
IS LOW.

UPPER LEVEL SHORTWAVE TROUGH CURRENTLY MOVING INTO WEST TEXAS WILL
CONTINUE TO MOVE EASTWARD AND SHOULD PUSH THE WEAKENED COLD FRONT
OUT OF THE AREA BY TUESDAY EVENING...BRINGING AND END TO THE RAIN
AS WEAK HIGH PRESSURE BUILD INTO THE AREA.

LONG TERM...
QUIET WEATHER EXPECTED ON WEDNESDAY AND THURSDAY AS WEAK HIGH
PRESSURE REMAINS IN CONTROL OF THE AREA WEATHER. LATE IN THE
WEEK...A RIGOROUS SHORTWAVE IS FORECAST TO DIVE INTO TEXAS BY
FRIDAY AFTERNOON. THIS SHORTWAVE WILL FORCE A STRONG COLD FRONT
INTO THE AREA LATE FRIDAY AND INTO SATURDAY. HAVE GENERALLY LEFT
SOLID CHANCE POPS ACROSS THE REGION FOR FRIDAY NIGHT AND SATURDAY
MORNING. THE FRONT SHOULD BE THROUGH THE AREA BY SATURDAY
AFTERNOON...WITH MUCH COOLER AND DRIER AIR MOVING INTO THE REGION
FOR SUNDAY AND THE FIRST PART OF NEXT WEEK.

AVIATION...
PRIMARY CONCERNS WILL REMAIN CONVECTION THAT AT TIMES MAY CLUSTER
FOR LONGER DURATION COVERAGE AT A FEW LOCATIONS. OTHERWISE...VFR
CONDITIONS OUTSIDE MVFR BASES IN TSRA THROUGH ABOUT 09Z...BECOMING
MVFR CIGS AND VSBY AS COOLER AIR FILTERS INTO AREA WITH FRONTAL
PASSAGE OVERNIGHT. RAINFALL IS EXPECTED TO BECOME EXTENSIVE BEHIND
THE SHALLOW FRONT FOR PREVAILING -SHRA WEATHER INDICATION...THOUGH
RAINFALL WILL LIKELY NOT BE CONTINUOUS THE ENTIRE VALID PERIOD
THROUGH 18/00Z.

MARINE...
MODERATE TO STRONG ONSHORE FLOW WILL CONTINUE THROUGH THE EARLY
EVENING. WINDS HAVE BEEN STEADILY EASING FOR THE LAST FEW HOURS...
AND SEAS HAVE FINALLY BEGUN TO DIMINISH AS WELL. BUOY 42040 IS NOW
REPORTING 7 FT AND THAT SHOULD CONTINUE TO DROP OVER THE NEXT FEW
HOURS. WITH THAT SAID...WILL LEAVE THE SMALL CRAFT ADVISORY IN
PLACE UNTIL 00Z AND LET THE EVENING SHIFT MAKE ANY SMALL
EXTENSIONS IF NECESSARY. A COLD FRONT IS EXPECTED TO MOVE THROUGH
THE COASTAL WATERS TUESDAY/TUESDAY NIGHT WITH WEAK HIGH PRESSURE
BUILDING OVER THE WATERS THROUGH MID WEEK. A STRONGER FRONT IS
FORECAST TO MOVE THROUGH THE AREA FRIDAY NIGHT/SATURDAY...AND
ADVISORIES WILL LIKELY BE NECESSARY BEHIND IT AS STRONG HIGH
PRESSURE BUILDS INTO THE AREA.

DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...ER-METS TO NEW ORLEANS FOR NAVY WEEK STAGING ACTIVITIES.
ACTIVATION...NONE.
ACTIVITIES...MONITORING STRONG THUNDERSTORMS/FLOOD POTENTIAL
             MONITORING ONGOING RIVER FLOODING AT MCGL1
             SUPPORTING NAVY WEEK STAGING
             MONITORING HAZARDS POTENTIAL FOR UPCOMING WEEKEND.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  63  72  50  78 /  70  80  30   0
BTR  65  76  53  79 /  70  80  30   0
ASD  66  77  54  79 /  60  80  40  10
MSY  68  78  58  78 /  60  80  40  10
GPT  67  76  56  79 /  60  80  50  10
PQL  67  78  56  79 /  60  80  50  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
     20 TO 60 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
     20 TO 60 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 16, 11:32 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1132 AM CDT MON APR 16 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-171645-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1132 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MINOR RIVER FLOODING IS OCCURRING ON THE LOWER ATCHAFALAYA RIVER.
PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS
FOR ADDITIONAL DETAILS.

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE GULF COASTAL
WATERS WITH THE EXCEPTION OF THE SOUNDS AND TIDAL LAKES. STRONG
SOUTHERLY WINDS IN EXCESS OF 20 KNOTS AND ROUGH SEAS CAN BE
EXPECTED.

A COLD FRONT WILL STALL OVER THE AREA TODAY AND REMAIN IN PLACE
THROUGH TONIGHT. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG THE FRONT. A FEW STRONGER STORMS WILL BE POSSIBLE
THIS AFTERNOON...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED.
THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY
RAINFALL...SMALL HAIL...AND FREQUENT LIGHTNING STRIKES. SOME
LOCALIZED FLOODING COULD OCCUR IF STORMS TRAIN OVER THE SAME
AREAS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL CONTINUE TUESDAY AS A COLD FRONT SLOWLY MOVES
THROUGH THE REGION. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW
STORMS COULD BECOME STRONG. THESE STRONG STORMS COULD PRODUCE
SMALL HAIL AND HEAVY RAINFALL. IF STORMS TRAIN OVER THE SAME
AREAS...LOCALIZED FLOODING COULD OCCUR.

A STRONG COLD FRONT COULD AFFECT THE REGION LATE FRIDAY INTO
SATURDAY. THERE COULD BE SOME STRONG TO POSSIBLY SEVERE
THUNDERSTORMS IN ADVANCE OF THE FRONT FRIDAY NIGHT. THIS
SITUATION WILL CONTINUE TO BE MONITORED OVER THE NEXT SEVERAL
DAYS.

STRONG NORTHERLY WINDS WILL BE POSSIBLE SATURDAY AND SUNDAY IN
THE WAKE OF A STRONG COLD FRONT. THESE WINDS COULD PROMPT THE
ISSUANCE OF SMALL CRAFT ADVISORIES FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TOMORROW...MOSTLY
DUE TO THE HEAVY RAIN THREAT ACROSS THE AREA. SPOTTER ACTIVATION
MAY ALSO BE REQUIRED FROM LATE FRIDAY INTO SATURDAY MORNING AS A
STRONG COLD FRONT IMPACTS THE AREA.

24/RR

In the hours before

Special weather statement, Apr 16, 3:30 PM CDT, 5 hours 36 minutes before
MSZ080-162130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
330 PM CDT MON APR 16 2012

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING HANCOCK
COUNTY...

AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF WAVELAND...OR
ABOUT 7 MILES SOUTHEAST OF PEARLINGTON...MOVING NORTH AT 5 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...PEARLINGTON...WAVELAND AND BAY ST. LOUIS

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

7/ARM
Special weather statement, Apr 16, 4:36 PM CDT, 4 hours 30 minutes before
LAZ062-162200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
436 PM CDT MON APR 16 2012

...CLUSTER OF THUNDERSTORMS NEARLY STATIONARY AFFECTING ORLEANS
PARISH...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR NEW ORLEANS...OR ABOUT OVER NEW
ORLEANS. THE THUNDERSTORMS WERE NEARLY STATIONARY.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...NEW ORLEANS

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Apr 16, 4:46 PM CDT, 4 hours 20 minutes before
MSZ080-162215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
446 PM CDT MON APR 16 2012

...CLUSTER OF THUNDERSTORMS MOVING NORTH AFFECTING SOUTHERN HANCOCK
COUNTY...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES SOUTHWEST OF WAVELAND...OR
ABOUT 4 MILES SOUTHEAST OF PEARLINGTON...MOVING NORTH AT 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...PEARLINGTON AND STENNIS SPACE CENTER

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Apr 16, 5:34 PM CDT, 3 hours 32 minutes before
LAZ040-162330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
534 PM CDT MON APR 16 2012

...CLUSTER OF THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. TAMMANY
PARISH...

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS NEAR EDEN ISLE...OR ABOUT 4 MILES WEST OF
EDEN ISLE...MOVING NORTHEAST AT 10 TO 15 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LACOMBE...SLIDELL...SLIDELL AIRPORT AND PEARL RIVER

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A FLASH FLOOD WARNING OR URBAN
FLOOD ADVISORY IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE
NATIONAL WEATHER SERVICE.
Special weather statement, Apr 16, 8:18 PM CDT, 48 minutes before
MSZ080-081-170215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
818 PM CDT MON APR 16 2012

...CLUSTER OF THUNDERSTORMS MOVING NORTH AFFECTING HANCOCK
   COUNTY...HARRISON COUNTY...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG NEAR DIAMONDHEAD...OR ABOUT OVER
DIAMONDHEAD...MOVING NORTH AT 5 MPH. RADAR ESTIMATED BETWEEN 1 TO 2
INCHES OF RAIN HAD FALLEN NORTH OF DIAMONDHEAD.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...DIAMONDHEAD AND KILN

THESE STORMS MAY PRODUCE AN ADDITIONAL ONE TO TWO INCHES
RAIN...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS.
REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS.
THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:22 PM CDTSmall Craft AdvisoryLIX4 hr
Apr 16, 7:49 PM CDTAreal Flood AdvisoryLIXSaint Bernard116 min
Apr 17, 1:55 PM CDTSpecial Marine WarningLIX65 min
Apr 17, 3:08 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Saint Charles112 min
Apr 17, 3:21 PM CDTSpecial Marine WarningLIX24 min
Apr 17, 5:22 PM CDTSmall Craft AdvisoryLIX5 hr
Apr 17, 6:47 PM CDTSpecial Marine WarningLIX88 min

Nearby

Flash Flood Watches in Louisiana, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.